i had a lip filling around 6/7 months ago, i woke up this morning and they are swollen in a horrible way. i tried to put ice and cold water but nothing worked. i dont know what caused it, any advice please? Thank you
My Lip Filling is Swollen, Suddenly After 7 Months. Causes? What Can I Do? (photo)
Doctor Answers (4)
Swelling of Lips Months After Lip Augmentation
It does appear your lips are swollen and it is difficult to say exactly what is the cause of them being swollen. It is very unlikely that the swelling you are experiencing is related to filler treatment you had so many months ago. It is more likely that you are reacting to a food you recently ingested or to a topical product you are using on your lips. If you are taking any new medications, this could also be a reaction to that. Regardless, I recommend you consult with a board-certified dermatologist for evaluation if the swelling doesn't resolve quickly.
Lip Filling is Swollen
Swelling is apparent in the photos. However, it would be best to do a detailed consultation with history and physical to diagnose if this is linked to the filler or is an allergic reaction. Most likely, it is an allergic reaction.
Sudden lip swelling after seven months (photo)
You have done the absolute right thing to report this unusual reaction. It is impossible to make a definitive diagnosis without knowing more: If you ate anything or your lips were exposed to any unusual potentially allergenic contact within the past 24 hours, and exactly what the lip filler was. This type of disproportionate swelling has occurred in the past with certain fillers, and may represent a delayed inflammatory "foreign body" response. Return to the doctor who performed the injections for advice and possible treatment. This may be a reportable event/complication. I've seen this even after using autologous dermal fat graft to the lips, perhaps an allergic reaction to povidone-iodine in which the graft was bathed prior to implantation. Hopefully, the swelling will or has already resolved.
Web reference: http://www.feelbeautiful.com
You might also like...
REmoving silicone injections from the lips
Swelling in the lips can be inflammatory in nature and can sometimes occur with silicone or Bioalcamid injections. Ask your clinician to detail the type of filler injected. If it is silicone, there are options for removal of part of the silicone.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.